Posted by: Peppie | 2010-04-07

nasty cough syrup

Doc can you please tell me which is the ingredient in cough syrups like Linctopent that causes tremors and heart palpitations? I need to make a note of it so that I can avoid it altogether when buying over the counter or getting a prescription from a doc. I have a really bad reaction to that, even if I use less than the prescribed dosage.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


Your symptoms are most probably caused by orciprenaline sulphate.


Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Peppie | 2010-04-07

thanks Doc!
Good heavens, I see they''ve recalled this stuff in the UK because it''s too dangerous.

" The analysis demonstrated that orciprenaline sulphate is “ significantly less efficacious than salbutamol in terms of both the extent and duration of bronchodilation. Yellow Card reports and clinical trial data show a significantly increased incidence of cardiac side effects, mainly palpitations and tachycardia because of its non-selectivity. Importantly, clinical trial data show that cardiac side effects occur before maximum bronchodilation is achieved because of its non-selectivity.” 

Reply to Peppie

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.